Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 431, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 4, 2011, 5:27 AM EDT for Dubois County, Indiana. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2011, 5:27 AM EDT (09:27 UTC)
- Expired
- Sep 4, 2011, 6:00 AM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
County Dubois County, IN
The radar
The Evansville,IN radar (KVWX), 76 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 5:32 AM EDT | TSTM WND DMG | Bretzville, IN | ONE TREE DOWN NEAR THE INTERSECTION OF STATE ROADS 64 AND 162. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2268 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
066
WUUS53 KLMK 040927
SVRLMK
INC037-041000-
/O.NEW.KLMK.SV.W.0431.110904T0927Z-110904T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
527 AM EDT SUN SEP 4 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 600 AM EDT
* AT 523 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HUNTINGBURG AIRPORT...
MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
JASPER...
SAINT ANTHONY AND SAINT MARKS...
KYANA...
SCHNELLVILLE AND MENTOR...
CELESTINE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3849 8691 3842 8668 3834 8668 3820 8685
3820 8698 3826 8705
TIME...MOT...LOC 0927Z 218DEG 23KT 3827 8689
WIND...HAIL 60MPH <.50IN
$$
AL2 follow-up statements
681
WWUS53 KLMK 040945
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
545 AM EDT SUN SEP 4 2011
INC037-041000-
/O.CON.KLMK.SV.W.0431.000000T0000Z-110904T1000Z/
DUBOIS IN-
545 AM EDT SUN SEP 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EDT
FOR DUBOIS COUNTY...
AT 541 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAINT ANTHONY...MOVING
NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
CELESTINE...
DUBOIS...
ELLSWORTH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS ALSO OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
&&
LAT...LON 3847 8684 3843 8672 3842 8668 3834 8668
3820 8685 3827 8698
TIME...MOT...LOC 0944Z 218DEG 23KT 3836 8680
WIND...HAIL 60MPH <.50IN
$$
AL819
WWUS53 KLMK 041000
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
600 AM EDT SUN SEP 4 2011
INC037-041010-
/O.EXP.KLMK.SV.W.0431.000000T0000Z-110904T1000Z/
DUBOIS IN-
600 AM EDT SUN SEP 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DUBOIS COUNTY HAS
EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN...DANGEROUS LIGHTNING AND GUSTY
WINDS TO 50 MPH.
TO REPORT SEVERE WEATHER...CALL LOCAL LAW ENFORCEMENT AND HAVE THEM
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3847 8684 3843 8672 3842 8668 3834 8668
3820 8685 3827 8698
TIME...MOT...LOC 1000Z 218DEG 23KT 3844 8672
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:40 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 4, 3:40 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 340 AM EDT SUN SEP 4 2011 .SHORT TERM (TODAY THROUGH MONDAY)... COMPLICATED SHORT TERM FORECAST PERIOD AS OUR AREA WILL LIE BETWEEN SIGNIFICANT UPPER TROUGH AXIS SWINGING ACROSS THE GREAT LAKES TODAY AND MOISTURE STREAMING NORTHEAST AHEAD OF TROPICAL STORM LEE TO OUR SOUTH. SYNOPTIC COLD FRONT AND MOISTURE ASSOCIATED WITH NORTHERN SYSTEM WILL ENSURE SCT TO NUMEROUS SHOWERS AND TSTMS TODAY ACROSS OUR AREA. MEANWHILE...AMOUNT OF TROPICAL MOISTURE WHICH GETS INGESTED FROM LEE INTO NORTHERN STREAM SYSTEM WILL HAVE A SIGNIFICANT EFFECT ON RAINFALL COVERAGE AND HEAVIER RAINFALL AMOUNTS OVER SOUTHERN AND EASTERN AREAS OF CENTRAL KY TONIGHT INTO MONDAY. IN THE VERY NEAR TERM...SCT TSTMS HAVE BEEN OCCURRING OVER PARTS OF W-CENTRAL KY AND TO THE NORTH AND NORTHEAST OF LOUISVILLE LAST COUPLE HOURS. SOME OF THESE CELLS HAVE PUT OUT SOME IMPRESSIVE OUTFLOW BOUNDARIES...WITH THE KY MESONET STATIONS IN WARREN AND OHIO COUNTIES EARLIER HAVING REPORTED GUSTS TO 51 MPH. NORMALLY THESE CELLS WOULD NOT BE THAT IMPRESSIVE. HOWEVER...00 UTC SOUNDINGS AT OHX AND ILN ARE VERY IMPRESSIVE WITH AN INVERTED-V SOUNDING WITH DRY ADIABATIC LAPSE RATES TO AT LEAST 700 MB AND A DRY BOUNDARY LAYER. THUS...SCT TSTMS HAVE BEEN VERY EFFECTIVE IN THEIR MICROBURST AND CONVECTIVE OUTFLOW PRODUCTION. WE HAVE ISSUED A FEW SVR WARNINGS AND A NUMBER OF SPECIAL WEATHER STATEMENTS FOR THESE CELLS. THE MAJORITY OF CELLS NOW ARE JUST OUTSIDE OUR FORECAST AREA. MODELS SUGGEST THAT THIS ENVIRONMENT WILL CHANGE DURING THE DAY TODAY. WITH MORE CLOUD COVER AND INCREASING LOW-LEVEL MOISTURE... LOW-TO0-MID LEVEL LAPSE RATES OVERALL SHOULD GRADUALLY WEAKEN SOMEWHAT TODAY. THIS IS REFLECTED IN LOWER TOTAL TOTALS INDICES LATER TODAY. HOWEVER...THE ENVIRONMENT WILL STILL BE UNSTABLE AND CONDUCIVE TO NUMEROUS TSTMS. HOWEVER...MICROBURST WIND POTENTIAL SHOULD SUBSIDE SOMEWHAT LATER TODAY...ALTHOUGH STILL CANT RULE OUT ISOLATED SVR STORMS DURING THE DAY TODAY. WHILE MULTIPLE OUTFLOW BOUNDARIES COMPLICATE THE CONVECTIVE AND SURFACE WIND FORECAST TODAY...THE SYNOPTIC COLD FRONT WILL APPROACH THE OH RIVER THIS AFTERNOON AND MOVE THRU CENTRAL KY TONIGHT. HIGH TEMPS THIS AFTERNOON WILL BE TRICKY WITH CLOUDS AND RAINFALL LIMITING THE DIURNAL RISE...AND WILL CONTINUE WITH 80S IN THE GRIDS...CERTAINLY COOLER THAN YESTERDAY...BUT ALSO MORE HUMID TODAY AHEAD OF THE FRONT. WITH K INDEX VALUES IN THE 30S TODAY AND INCREASING ATMOSPHERIC MOISTURE...TSTMS WILL BECOME INCREASINGLY MORE EFFICIENT HEAVY RAINFALL PRODUCERS...WITH LOCALLY HEAVY RAIN EXPECTED. LATE TONIGHT INTO MONDAY AS THE NORTHERN STREAM TROUGH IMPINGES ON OUR AREA AND TRIES TO PHASE SOME TROPICAL SOUTHERN MOISTURE...BOTH THE GFS AND ECMWF SHOW A NICE JET STREAK DEVELOPING OVER THE OH VALLEY AND GREAT LAKES...WITH THE RIGHT ENTRANCE REGION OVER THE TN VALLEY INTO SOUTHERN/EASTERN KY (CERTAINLY MORE LIKE A COOL SEASON SYSTEM). THIS SHOULD ENHANCE FORCING AND COULD LEAD TO PERIODS OF HEAVY RAINFALL OVER THE SOUTHEASTERN HALF OF OUR FCST AREA...IF CURRENT MODEL PROJECTIONS ARE CORRECT. CONVECTIVE-DOMINATED RAINS TODAY WILL TRANSITION MORE TO STRATIFORM-DOMINATED RAINS WITH POSSIBLE EMBEDDED CELLS LATE TONIGHT AND MONDAY. ON MONDAY...THE PRECIP SHIELD SHOULD SLIDE SLOWLY TO THE EAST. THIS WILL ALLOW SRN IND AND NORTH-CENTRAL KY TO DRY OUT...WHILE SHOWERS CONTINUE OVER EASTERN PARTS OF SOUTH-CENTRAL KY. TEMPS WILL BE MUCH COOLER WITH A NE SURFACE WIND...WITH HIGH TEMPS PROBABLY ONLY IN THE UPPER 60S AND LOWER 70S...POTENTIALLY EVEN COOLER IN THE SOUTHEAST IF RAIN AND LOW CLOUDS LINGER LONG ENOUGH. .LONG TERM (MONDAY NIGHT - SATURDAY NIGHT)... MONDAY NIGHT - SATURDAY NIGHT... BY MONDAY NIGHT...SFC FRONTAL TROUGH WILL BE WELL SOUTHEAST OF THE AREA WITH THE UPPER LOW ASSOCIATED WITH TROPICAL STORM LEE REMNANTS PUSHING NORTHWARD ACROSS THE GULF STATES. THIS UPPER LOW WILL SLOWLY MOVE TOWARDS OUR CWA AND MOVE OVERHEAD BY LATE WEDNESDAY. EURO AND GFS STILL IN GOOD AGREEMENT WITH THIS SOLUTION...AND IT APPEARS AS THE NAM IS OUT TO LUNCH AND DOES NOT EVEN BRING LEE UP THIS DIRECTION. WENT WITH THE CONSISTENT EURO/GFS AND KEEP POPS IN ACROSS AT LEAST THE SERN/SRN CWA MONDAY NIGHT-TUESDAY...AND THEN OVERSPREADING MOST OF THE AREA THROUGH THE REST OF THE EXTENDED FORECAST AS LEE IS PROGGED TO REMAIN OVERHEAD THROUGH AT LEAST THE ENTIRE WORK WEEK. BECAUSE OF THIS TEMPERATURES OVER THE CWA THROUGHOUT THE WEEK WILL HIGHLY DEPEND ON CLOUD COVER AND ASSOCIATED PRECIP...BUT HIGHS IN THE 70S AND LOWS IN THE 50S LOOKS REASONABLE. MORE BREAKS IN THE CLOUDS/PRECIP SHOULD BE THE RULE LATER IN THE WEEK AS SHOWERS WITH LEE REMNANTS BECOMES MORE SCATTERED AND LESS WIDESPREAD OVER TIME. SOUTHEASTERN SECTIONS OF CENTRAL KENTUCKY...INVOF LAKE CUMBERLAND... HAVE DESCENDED INTO SEVERE DROUGHT RECENTLY BUT THIS IS THE REGION WITH THE BEST SHOT AT SIGNIFICANT RAINFALL. RIGHT NOW THE BEST CHANCES FOR RAIN IN THE LAKE CUMBERLAND REGION APPEAR TO BE MONDAY THROUGH TUESDAY. OVER THE COURSE OF THE WEEK 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE. NO SEVERE WEATHER IS EXPECTED NEXT WEEK. AS A MATTER OF FACT NOT EVEN MUCH THUNDER IS ANTICIPATED...WITH THE BEST CHANCE OF THUNDER RIGHT NOW LOOKING TO BE ON FRIDAY WITH SLIGHTLY STEEPER MID LEVEL LAPSE RATES. && .AVIATION (06Z TAF ISSUANCE)... A COLD FRONT APPROACHING FROM THE NORTHWEST WILL BRING ABOUT A GOOD CHANCE FOR SHRA/TSRA AFTER ABOUT 15Z TODAY FOR ALL THE TERMINALS. UNTIL THEN HOWEVER...CONVECTION AND ASSOCIATED OUTFLOW BOUNDARIES WILL CONTINUE TO THREATEN THE SDF AND BWG TERMINALS WITH ISOLATED-SCATTERED CELLS OVER THE NEXT SEVERAL HOURS. WILL LIKELY HANDLE THIS WITH VCTS/CB AND AMEND ON THE FLY IF NEEDED. WILL KEEP WINDS VARIABLE GIVEN THE OUTFLOW BOUNDARIES. ANY STORMS WILL BE CAPABLE OF PRODUCING WINDS UP TO 40 KTS OVER THE NEXT COUPLE OF HOURS BEFORE DECOUPLING. BRIEF MVFR CIGS/IFR VSBYS WILL BE POSSIBLE WITH ANY STORM AS WELL. THE COLD FRONT LATER TODAY WILL BRING MORE WIDESPREAD SHRA/TSRA AS IT PASSES THROUGH. FROPA AT SDF LOOKS TO BE BY 18Z...AND AT LEX AND BWG BY 00Z. SOME OF THESE STORMS LATER TODAY WITH THE FRONT COULD BE STRONG TO ISOLATED SEVERE...WITH THE BEST CHC OCCURING AT BWG AND LEX. PRECIP SHOULD END TOWARDS THE END OF THIS TAF PERIOD. WINDS OUTSIDE OF ANY STORMS WILL REMAIN GENERALLY LIGHT AND VARIABLE UNTIL MIXING COMMENCES FROM MID-MORNING ON. SW WINDS WILL INCREASE FROM 5-10 KTS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........TWF LONG TERM.........AL/13 AVIATION..........AL
Hazardous weather outlook, Sep 4, 4:16 AM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 416 AM EDT SUN SEP 4 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 416 AM EDT SUN SEP 4 2011 /316 AM CDT SUN SEP 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE ACROSS SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY THIS AFTERNOON AND TONIGHT. THE FRONT WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE AREA. A WIDESPREAD SEVERE WEATHER EVENT IS NOT EXPECTED...BUT A FEW OF THE STRONGEST STORMS COULD PRODUCE LOCALLY DAMAGING WIND GUSTS. IN ADDITION...LOCALLY HEAVY RAIN WILL BE LIKELY THIS AFTERNOON THROUGH MONDAY MORNING...WITH SIGNIFICANT PONDING OF WATER POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE REMNANTS OF TROPICAL STORM LEE WILL PUSH INTO THE TENNESSEE AND LOWER OHIO VALLEYS ON TUESDAY THROUGH MUCH OF THE REST OF THE COMING WORK WEEK. SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE...WITH BRIEF BUT HEAVY RAINFALL BEING THE MAIN HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN TO THE NATIONAL WEATHER SERVICE ANY REPORTS OF STRONG WINDS TODAY...AND ANY LOCAL FLOOD CONCERNS LATER TODAY THROUGH MONDAY MORNING. TWF/AL
In the hours before
Local storm report, Sep 4, 2:14 AM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
214 AM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG SCOTTSBURG 38.69N 85.78W
09/03/2011 SCOTT IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
EVENT NUMBER LMK1101122
ALSpecial weather statement, Sep 4, 2:16 AM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
216 AM EDT SUN SEP 4 2011
KYZ026-040645-
OHIO-
116 AM CDT SUN SEP 4 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 45
MPH WINDS...
AT 113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARTFORD...AND MOVING NORTHEAST AT 15 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS OF AROUND
45 MPH ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HARTFORD...
SANDEFUR CROSSING...
HORTON AND NO CREEK...
BEDA...
DUKEHURST...
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77...AND THE NATCHER PARKWAY BETWEEN MILE
MARKERS 41 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER
LOOSE OUTDOOR OBJECTS BECAUSE OF THE APPROACHING GUSTY WINDS.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3763 8693 3765 8688 3758 8666 3733 8680
3733 8682 3739 8702
TIME...MOT...LOC 0615Z 203DEG 13KT 3742 8689
ALSpecial weather statement, Sep 4, 2:59 AM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
259 AM EDT SUN SEP 4 2011
KYZ026-061-040745-
BUTLER-OHIO-
159 AM CDT SUN SEP 4 2011
...STRONG THUNDERSTORMS WITH LIGHTNING...HEAVY RAIN...AND WIND GUSTS
TO AROUND 45 MPH WINDS OVER BUTLER COUNTY...
AT 155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR MORGANTOWN...AND MOVING NORTHWEST AT 10
MPH.
OCCASIONAL LIGHTNING...BRIEF HEAVY RAIN...AND WIND GUSTS TO AROUND
45 MPH ARE EXPECTED WITH THIS STORM.
* THESE STORMS WILL ALSO IMPACT...
MORGANTOWN...
ABERDEEN AND CASEY...
FLENER AND WELCOME...
EDEN...
MINING CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.
&&
LAT...LON 3751 8666 3746 8663 3740 8661 3739 8659
3727 8652 3715 8667 3727 8699 3732 8699
3734 8701
TIME...MOT...LOC 0657Z 129DEG 9KT 3725 8665
TWFSpecial weather statement, Sep 4, 3:37 AM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
337 AM EDT SUN SEP 4 2011
INZ079-040800-
JEFFERSON-
337 AM EDT SUN SEP 4 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...
AT 332 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF MADISON...AND MOVING NORTHEAST AT
20 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS OF AROUND
45 MPH ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MADISON...
CANAAN...
BARBERSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT STRONG GUSTY WINDS MAY OCCUR BEFORE THE ARRIVAL OF ANY
RAIN AND WITHOUT THE PRESENCE OF THUNDER OR LIGHTNING.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3891 8520 3869 8520 3869 8521 3874 8526
3873 8538 3875 8540 3892 8528 3892 8521
TIME...MOT...LOC 0736Z 216DEG 17KT 3876 8527
ALSpecial weather statement, Sep 4, 5:00 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
500 AM EDT SUN SEP 4 2011
INZ076-077-040930-
ORANGE-WASHINGTON-
500 AM EDT SUN SEP 4 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...
AT 455 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF SALEM...AND MOVING NORTHEAST AT
25 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MOUNT CARMEL AND PROWSVILLE...
MCKINLEY AND RUSH CREEK VALLEY...
KOSSUTH...
PLATTSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM COULD GENERATE STRONG
AND GUSTY WINDS BEFORE THE ARRIVAL OF ANY RAIN AND WITHOUT THUNDER
OR LIGHTNING.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3877 8604 3877 8599 3876 8598 3877 8595
3876 8590 3856 8629 3868 8642 3869 8641
3869 8632 3873 8631 3876 8629 3878 8620
3877 8614 3879 8608
TIME...MOT...LOC 0859Z 228DEG 23KT 3868 8627
ALSpecial weather statement, Sep 4, 5:11 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
511 AM EDT SUN SEP 4 2011
INZ083-040945-
DUBOIS-
511 AM EDT SUN SEP 4 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...
AT 509 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DALE...AND MOVING NORTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
JASPER...
HUNTINGBURG AIRPORT...
FERDINAND AND HUNTINGBURG...
BRETZVILLE...
SAINT ANTHONY AND SAINT MARKS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3836 8668 3830 8668 3824 8675 3825 8676
3825 8679 3821 8679 3820 8681 3820 8702
3820 8707 3821 8708 3842 8708
TIME...MOT...LOC 0911Z 220DEG 22KT 3820 8697
ALThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 12:03 AM EDT | Special Weather Statement | LMK | Harrison | 27 min |
| Sep 4, 12:11 AM EDT | Special Weather Statement | LMK | Scott | 34 min |
| Sep 4, 12:18 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Scott | 27 min |
| Sep 4, 12:23 AM EDT | Special Weather Statement | LMK | Jefferson | 22 min |
| Sep 4, 12:55 AM EDT | Special Weather Statement | LMK | Jefferson | 20 min |
| Sep 4, 3:37 AM EDT | Special Weather Statement | LMK | Jefferson | 23 min |
| Sep 4, 5:00 AM EDT | Special Weather Statement | LMK | Washington | 30 min |
| Sep 4, 5:11 AM EDT | Special Weather Statement | LMK | Dubois | 34 min |
| Sep 4, 5:54 AM EDT | Special Weather Statement | LMK | Orange | 36 min |
| Sep 4, 6:33 AM EDT | Special Weather Statement | LMK | Orange | 42 min |
| Sep 4, 9:14 AM EDT | Special Weather Statement | LMK | Jefferson | 31 min |
| Sep 4, 9:19 AM EDT | Special Weather Statement | LMK | Dubois | 26 min |
| Sep 4, 9:38 AM EDT | Special Weather Statement | LMK | Dubois | 37 min |
| Sep 4, 10:12 AM EDT | Special Weather Statement | LMK | Crawford, Orange | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.